Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 124, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 9, 2012, 5:36 PM EDT for Lunenburg County, Nottoway County, Prince Edward County, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2012, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 9, 2012, 6:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lunenburg County, VA, Nottoway County, VA, Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 111 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:00 PM EDT | TSTM WND DMG | Victoria, VA | TREES DOWN IN VICTORIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 2:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255 WUUS51 KAKQ 092136 SVRAKQ VAC111-135-147-092215- /O.NEW.KAKQ.SV.W.0124.120709T2136Z-120709T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 536 PM EDT MON JUL 9 2012 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHWESTERN NOTTOWAY COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHEASTERN PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA... * UNTIL 615 PM EDT * AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF GREEN BAY...OR 7 MILES NORTHWEST OF VICTORIA...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUNENBURG AROUND 555 PM EDT. VICTORIA AROUND 600 PM EDT. KENBRIDGE AROUND 615 PM EDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NUTBUSH...RUBERMOUNT...THE FALLS...ORAL OAKS AND MURDOCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3696 7845 3714 7833 3707 7797 3683 7811 TIME...MOT...LOC 2136Z 288DEG 12KT 3704 7832 WIND...HAIL 60MPH 1.00IN $$ JBILLET
1 follow-up statement
477 WWUS51 KAKQ 092212 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 612 PM EDT MON JUL 9 2012 VAC111-135-147-092222- /O.EXP.KAKQ.SV.W.0124.000000T0000Z-120709T2215Z/ NOTTOWAY VA-PRINCE EDWARD VA-LUNENBURG VA- 612 PM EDT MON JUL 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR LUNENBURG...SOUTHEASTERN PRINCE EDWARD AND SOUTHWESTERN NOTTOWAY COUNTIES WILL EXPIRE AT 615 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY FROM HAIL OR DAMAGING WINDS. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3696 7845 3714 7833 3707 7797 3683 7811 TIME...MOT...LOC 2212Z 288DEG 12KT 3700 7818 $$ JBILLET
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:30 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 9, 4:30 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 430 PM EDT MON JUL 9 2012 .SYNOPSIS... A COLD FRONT WILL DROP INTO NORTH CAROLINA THIS EVENING...THEN REMAIN STALLED THERE INTO THURSDAY. THE STALLED FRONT WILL BRING A PERIOD OF UNSETTLED CONDITIONS FOR MUCH OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SCTD SHOWERS AND TSTMS EXPECTED MAINLY ACRS SRN 2/3RDS OF THE AREA THRU THIS EVENG...WHERE HIER CAPE VALUES AND WEAK CONVERGENCE BOUNDARIES EXIST. SEVERE TSTM WATCH IN EFFECT UNTIL 10 PM FOR SRN HALF OF THE REGION WITH DAMAGING WNDS AND LARGE HAIL THE MAIN THREATS. HEAVY RAIN WILL ALSO BE POSSIBLE WITH ANY STORMS...AS PWATS NEAR 2". STORMS WILL CALM DOWN LATER THIS EVENG WITH LOSS OF HEATING...BUT STILL DECENT CHCS...ESPLY EXTRM SRN VA AND NE NC...FOR LINGERING PCPN OVRNGT INTO TUE MORNG. OTHRWISE...PRTLY OR MSTLY CLDY AND SOMEWHAT MUGGY TNGT WITH LOWS 70 TO 75. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... FRNTL BNDRY WILL LAY ACRS THE CAROLINAS TUE INTO THU WITH MAINLY SCTD AFTN/EVENG SHOWERS AND TSTMS. THE FRNTL BNDRY WILL WASHOUT OR DISSIPATE DURING THU...AS HIER 500 MB HEIGHTS AND BERMUDA HI PRES BLD IN FM THE EAST. THE HIEST POPS WILL REMAIN ACRS THE SRN HALF OF THE REGION. FOR TEMPS...RESPITE FM THE HEAT OF THE PAST WEEK CONTINUES. MAX TEMPS WILL MAINLY BE IN THE LWR TO MID 80S TUE...WED AND THU...WITH MIN TEMPS RANGING FM THE MID 60S TO LWR 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A PERIOD OF COOLER WEATHER...MORE CLOUDS AND EVEN CHANCES FOR SHOWERS AND SOME STORMS CONTINUES INTO MEDIUM RANGE PERIOD FOR THE END OR THE WORK WEEK. MODELS CONTINUE TO DEPICT THE PRESENCE OF A WEAK MID AND UPPER LEVEL TROUGH EXTENDING SSW INTO THE TN AND LOWER MS VALLEY. THE GFS AND ECMWF DIFFER SOMEWHAT ON THE BUILDING IN OF THE RIDGE FROM THE SOUTHEAST LATE FRIDAY. THE EMWF BRINGS THE RIDGE OR BERMUDA HIGH IN FASTER SHUNTING THE BEST POPS TO THE WEST WHERE THE GFS IS SLOWER BUILDING THE RIDGE IN ALLOWING A WEAK DISTURBANCE IN THE SW FLOW TO DEVELOP WIDESPREAD SHOWERS AND STORMS. WILL SPLIT THE DIFFERENCE FOR NOW AND KEEP SCATTERED SHOWERS AND STORMS IN THE FORECAST FRIDAY MAINLY IN THE AFTERNOON AND EVENING WITH MOSTLY CLOUDY SKIES. THE BERMUDA HIGH BUILDS IN MORE ON SATURDAY AND HAVE LOWERED POPS TO A SLIGHT CHANCE/LOW CHANCE SATURDAY AFTERNOON. HIGHS FRIDAY IN THE MID 80S AND WARMER ON SATURDAY IN THE UPPER 80S TO AROUND 90. LOWS WILL BE IN THE UPPER 60S TO LOWER 70S. BERMUDA HIGH PRESSURE BUILDS LATE SATURDAY THROUGH SUNDAY ALLOWING FOR A WARMUP INTO THE LOWER 90S FOR SUNDAY. THIS WILL SET UP A MORE TYPICAL SUMMERTIME PATTERN AND GIVEN THE SOUTHERLY FLOW HUMIDITY WILL REMAIN HIGH THOUGH TEMPERATURES WILL NOT BE HOT ENOUGH TO SUPPORT HIGH HEAT INDEX VALUES. WILL CARRY ONLY A SLIGHT CHANCE FOR A DIURNAL/AFTN- EVENING WIDELY SCATTERED STORM SUNDAY (20% POPS) EAST OF I-95. LOW TEMPS THROUGH THE LONG RANGE PERIOD WILL BE CLOSE TO AVG...MAINLY IN THE MID- UPR 60S TO LWR 70S. THE BERMUDA HIGH STARTS TO SHIFT WAST AS ANOTHER UPPER TROUGH DIGS SOUTH TOWARDS THE MID ATLANTIC MONDAY. THIS COULD BRING SOME MORE UNSETTLED WEATHER EARLY NEXT WEEK. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG VARIOUS BOUNDARIES THIS AFTERNOON. DIFFICULT TO PLACE THE EXACT DEVELOPMENT. FOR NOW THINK BEST CHANCES WILL BE AT PHF ORF AND ECG TERMINALS. THERE IS ALSO A TSTM NEAR SBY WHICH WILL PASS BY DURING THE AFTERNOON. OTHERWISE VFR CONDITIONS WILL EXIST THROUGH THE EVENING. WILL ALSO HAVE SOME LOWER VSBY TONIGHT WITH PLENTY OF MOISTURE IN THE AIR. EXPECT SOME MVFR VSBY TONIGHT. ON TUESDAY WILL AGAIN HAVE A CHANCE OF AFTERNOON TSTMS WHICH COULD PRODUCE BRIEF IFR CONDITIONS. CONTINUING CHANCE OF MAINLY AFTERNOON AND EVENING TSTMS THROUGH THE WEEK WHICH COULD CAUSE BRIEF IFR CONDITIONS IN TSTMS. && .MARINE... WINDS GUSTING TO 15 KT OVER THE SOUTHERN BAY AND COASTAL WATERS HAVE DECREASED LATE THIS AFTERNOON TO AROUND 10KT OR LESS. SEAS NEAR THE MOUTH OF THE BAY BUILT TO 2 TO 3 FEET...BUT WILL BE DECREASING BACK TO A SOLID 2 FEET THIS EVENING. THE SURFACE FRONT REMAINS TO OUR SOUTH OVER EASTERN NC WITH EASTERLY WIND ACROSS THE BAY AND COASTAL WATERS. SCATTERED SHOWERS AND STORMS THIS AFTERNOON WILL CONTINUE INTO THE EVENING BEFORE DISSIPATING WITH LOSS OF HEATING. WITH THE PATTERN SLOW TO CHANGE THIS WEEK EXPECT A STEADY NE TO E FLOW ACROSS ALL THE WATERS EXCEPT FAR SOUTHERN PORTIONS. THIS WILL SUPPORT SEAS AROUND 3 TO OCCASIONALLY 4 FEET NORTH OF THE MOUTH OF THE BAY TO OCEAN CITY. FURTHER SOUTH TO THE NC WATERS SEAS WILL RUN MAINLY AROUND 2 TO OCCASIONALLY 3 FEET. WINDS CHANGE LATE IN THE WEEK ON FRIDAY BECOMING MORE SOUTHERLY AS THE BERMUDA HIGH PUSHES IN FROM THE EAST. SCA CRITERIA WILL REMAIN OUT OF THE FORECAST BUT THE SOUTHERLY WINDS WILL INCREASE LATE FRIDAY INTO THE WEEKEND ESPECIALLY ACROSS THE MIDDLE BAY AND COASTAL WATERS NORTH OF THE MOUTH OF THE BAY TO OCEAN CITY. && .CLIMATE... RIC AND ORF HAD RECORD HIGH MINIMUMS SUNDAY. SEE RER'S FOR THESE AND THE RECORD HIGH MAXIMUMS OVER THE WEEKEND AT RIC ORF SBY AND ECG. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...TMG SHORT TERM...TMG LONG TERM...JAO AVIATION...JAB MARINE...JAO CLIMATE...AKQ
Hazardous weather outlook, Jul 9, 3:28 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 328 PM EDT MON JUL 9 2012 NCZ012>017-030>032-102-VAZ060-061-065>070-079>081-087>089-092-093- 095>098-101930- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD- CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX- SURRY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 328 PM EDT MON JUL 9 2012 ...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. ANZ630>632-634>636-650-652-654-656-658-101930- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 328 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-637-638-101930- CURRITUCK SOUND-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 328 PM EDT MON JUL 9 2012 ...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND AND THE EASTERN JAMES RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. VAZ048-049-062>064-071>078-082>086-090-091-094-101930- FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK- NEWPORT NEWS/HAMPTON- 328 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-VAZ099-100-101930- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 328 PM EDT MON JUL 9 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-101930- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- 328 PM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Local storm report, Jul 9, 5:02 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 3 W DARLINGTON HEIGHTS 37.20N 78.65W
07/09/2012 E1.00 INCH PRINCE EDWARD VA PUBLIC
&&
EVENT NUMBER AKQ1200530
JOSpecial weather statement, Jul 9, 5:21 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 521 PM EDT MON JUL 9 2012 NCZ012-VAZ087-088-092-092215- CITY OF FRANKLIN VA-GREENSVILLE VA-NORTHAMPTON NC-SUSSEX VA- 521 PM EDT MON JUL 9 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREENSVILLE... NORTHEASTERN CITY OF EMPORIA...NORTHEASTERN NORTHAMPTON...SOUTHAMPTON AND SOUTHERN SUSSEX COUNTIES... AT 519 PM EDT...A STRONG THUNDERSTORM WAS NEAR MASON...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR GRAY AROUND 530 PM... DREWRYVILLE AROUND 540 PM...CAPRON AROUND 550 PM...SHILOH AROUND 600 PM AND COURTLAND AROUND 610 PM. LAT...LON 3686 7692 3651 7719 3673 7755 3691 7741 FORECASTER: JBILLET
Special weather statement, Jul 9, 5:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
525 PM EDT MON JUL 9 2012
NCZ032-092200-
PERQUIMANS-
525 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERQUIMANS COUNTY THROUGH
600 PM EDT...
AT 525 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORESTBURG...OR ABOUT OVER WINFALL...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BURGESS...HOLIDAY
ISLAND...HARVEY POINT...AND...JACOCKS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3616 7650 3619 7645 3614 7639 3616 7640
3619 7644 3624 7636 3619 7627 3613 7623
3610 7618 3609 7622 3613 7633 3614 7638
3609 7629 3608 7632 3607 7639
ZIMMERMANLocal storm report, Jul 9, 5:27 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL BELVIDERE 36.27N 76.54W
07/09/2012 M1.00 INCH PERQUIMANS NC PUBLIC
SEVERAL SMALL LIMBS DOWNED.
&&
EVENT NUMBER AKQ1200531
MINNICKSpecial weather statement, Jul 9, 5:27 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT MON JUL 9 2012
VAZ060-066-067-092230-
LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
527 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL AFFECT LUNENBURG...SOUTHEASTERN PRINCE
EDWARD AND SOUTHERN NOTTOWAY COUNTIES...
AT 524 PM EDT...A STRONG THUNDERSTORM WAS NEAR MEHERRIN...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE
NEAR NUTBUSH AROUND 540 PM...VICTORIA AROUND 550 PM...ORAL OAKS
AROUND 600 PM...KENBRIDGE AROUND 610 PM AND LAFOON CORNER AROUND 620
PM.
LAT...LON 3693 7849 3698 7848 3718 7840 3713 7794
3679 7813 3691 7850
FORECASTER: JBILLETSpecial weather statement, Jul 9, 5:31 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
531 PM EDT MON JUL 9 2012
NCZ013-014-092230-
GATES-HERTFORD-
531 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GATES AND HERTFORD COUNTIES
THROUGH 630 PM EDT...
AT 531 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM EURE TO MURFREESBORO...OR ALONG A LINE EXTENDING
FROM 8 MILES WEST OF GATESVILLE TO MURFREESBORO...MOVING EAST AT 10
MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3643 7713 3645 7714 3647 7712 3647 7709
3649 7707 3651 7709 3653 7715 3654 7716
3655 7670 3637 7669 3625 7671 3625 7721
ZIMMERMANThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:05 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, King and Queen, Mathews, Middlesex, New Kent and 4 more | 40 min |
| Jul 8, 8:07 PM EDT | Special Weather Statement | AKQ | Powhatan | 23 min |
| Jul 8, 8:14 PM EDT | Special Marine Warning | AKQ | 94 min | |
| Jul 8, 8:19 PM EDT | Special Marine Warning | AKQ | 101 min | |
| Jul 8, 8:54 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 51 min |
| Jul 8, 9:00 PM EDT | Special Weather Statement | AKQ | Hanover, King William | 45 min |
| Jul 8, 11:46 PM EDT | Special Weather Statement | AKQ | Greensville | 44 min |
| Jul 9, 2:28 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 62 min |
| Jul 9, 3:03 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 57 min |
| Jul 9, 4:22 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Prince Edward | 53 min |
| Jul 9, 4:40 PM EDT | Special Weather Statement | AKQ | Sussex | 35 min |
| Jul 9, 4:57 PM EDT | Special Weather Statement | AKQ | Surry | 63 min |
| Jul 9, 5:21 PM EDT | Special Weather Statement | AKQ | Southampton | 54 min |
| Jul 9, 5:27 PM EDT | Special Weather Statement | AKQ | Lunenburg, Nottoway | 63 min |
| Jul 9, 6:14 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Mecklenburg | 61 min |
| Jul 9, 6:30 PM EDT | Special Weather Statement | AKQ | Prince George, Surry | 60 min |
| Jul 9, 7:15 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, Sussex, City of Emporia | 60 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.